Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Lake Charles, LA

March 1, 2007Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 1, 2007, 9:05 AM CST for Vernon Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 9:05 AM CST (15:05 UTC)
Expired
Mar 1, 2007, 9:30 AM CST
In force
25 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
570 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 011506
SVRLCH
LAC115-011530-
/O.NEW.KLCH.SV.W.0011.070301T1505Z-070301T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
905 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 930 AM CST

* AT 902 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  PITKIN...AND MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

REMEMBER...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH 
LITTLE WARNING.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3093 9309 3088 9307 3088 9282 3104 9283

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 011519
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
918 AM CST THU MAR 1 2007

LAC115-011530-
/O.CON.KLCH.SV.W.0011.000000T0000Z-070301T1530Z/
VERNON LA-
918 AM CST THU MAR 1 2007

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 AM CST FOR
VERNON PARISH...

AT 913 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES EAST OF PITKIN..MOVING NORTHEAST AT 40 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3094 9298 3088 9297 3088 9282 3104 9283

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 7:27 AM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 1, 7:27 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 AM CST THU MAR 1 2007

.UPDATE...PER TELCON WITH SPC, A TORNADO WATCH WILL LIKELY BE
ISSUED FOR OUR EASTERN ZONES FROM VERMILION PARISH TO SAINT LANDRY PARISH.
CAP IS WEAKER TO THE EAST AND ISOLATED STORMS ALREADY DEVELOPING
EAST OF NEW ORLEANS AND OUT OVER THE GULF.

NEW ZONES WILL BE OUT TO COVER THIS.

&&

.PREV DISCUSSION... /ISSUED 641 AM CST THU MAR 1 2007/

UPDATE...ADDING MENTION OF SEVERE THUNDERSTORMS TO THE ZONES
ACROSS INTERIOR SOUTHEAST TEXAS AND WESTERN PORTIONS OF CENTRAL
LOUISIANA TO ALREADY EXISTING MENTION OVER EASTERN PORTIONS OF
CENTRAL LOUISIANA. SPC HAS ISSUED A TORNADO WATCH JUST NORTH OF
THESE AREAS. REMOVED MENTION OF FOG FROM THE ZONES.

MEANWHILE, MORNING LCH SOUNDING SHOWS A STRONG CAP AS EXPECTED.
IF CAP BREAKS, THERE IS FAVORABLE SHEAR FOR ROTATING TSTMS.

PREV DISCUSSION... /ISSUED 328 AM CST THU MAR 1 2007/

SYNOPSIS...IMPRESSIVE LOW PRESSURE SYSTEM 988MB OVER THE PLAINS
WITH GOOD LOW LEVEL MOISTURE RIDGE IN A WARM SECTOR THRU EASTERN OKLAHOMA.
A TRAILING PACIFIC COLD FRONT IN WEST TEXAS WITH A DRY LINE.
COINCIDENT POLAR AND SUBTROPICAL JETS (150KT + MAX) ACROSS THE
DESERT SOUTHWEST AND INTO THE RED RIVER VALLEY OF TEXAS TO THE
MID-MISSISSIPPI VALLEY. A MAJOR SEVERE WEATHER OUTBREAK IS ALREADY
BEGINNING FROM THESE STRONG FORCING MECHANISMS FROM THE EASTERN
SOUTHERN PLAINS TO THE MID-MISSISSIPPI VALLEY.

CLOSER TO HOME, LIFTED SEA FOG IN A STRATUS DECK CONTINUES DUE TO A
TIGHT GRADIENT. VISIBILITIES NEAR THE COAST AND OUT OVER THE
WATERS WILL CONTINUE TO BE ADVERSELY AFFECTED WITH SOME REPORTS OF
ZERO VISIBILITY RECIEVED FROM RIGS.

SHORT TERM...THE PACIFIC FRONT WILL BE ACCOMPANIED BY THE DRY
LINE AND WILL MOVE RAPIDLY THROUGH THE AREA FROM WEST TO EAST FROM
LATE MORNING THROUGH THE EARLY AFTERNOON. DUE TO CAPPING, MOISTURE
WILL BE LIMITED TO THE LOWER LEVELS AND WILL HAVE A DIFFICULT TIME
SQUEEZING OUT A FEW SHOWERS AND THUNDERSTORMS. RAPID CLEARING
BEHIND THE FRONT WITH MUCH DRIER AIR. FURTHER NORTH AND EAST
BEYOND OUR AREA, THERE WILL BE A MUCH BETTER CHANCE FOR SEVERE
THUNDERSTORMS. WILL MENTION POSSIBILITY FOR SEVERE IN THE CEN LA
ZONES JUST TO BE PRUDENT.

LONG TERM...COOL AND DRY AS A TROUGHING ALOFT EXTENDS FROM THE
GREAT LAKES TO THE INTERMOUNTAIN REGION GIVING US A DRY WESTERLY
FLOW THROUGH THE WEEKEND. A HIGH PRESSURE RIDGE SETS UP OVER THE
WESTERN STATES AND PROVIDES A NORTHWESTERLY FLOW ALOFT, KEEPING
THINGS COOL AND DRY NEXT WEEK.

AVIATION...VARIABLE CIGS RANGING FROM LIFR TO MVFR UNTIL THE
FRONTAL PASSAGE AROUND 18Z. WINDS VEERING FROM SOUTH TO SOUTHWEST
AHEAD OF THE FRONT WITH AN ABRUPT WINDSHIFT TO NORTHWESTERLY WITH
THE FRONT. VFR POSTFRONT.

MARINE...HOISTED A SMALL CRAFT ADVISORY WITH THE FRONT BRINGING
COOL AND GUSTY NORTHWESTERLY WINDS FROM MID AFTERNOON TO LATE
TONIGHT.

FIRE WEATHER...CONDITIONS BECOMING DRY WITH GUSTY NORTHWESTERLY
WINDS AFTER THE FRONT THIS AFTERNOON. EXPECT HUMIDITIES IN THE LOW
30 PERCENT RANGE WITH WINDS 15 TO 25 MPH. SINCE RAINS HAVE BEEN
RECENT (5 DAYS AGO), EXPECT RED FLAG CRITERIA NOT TO BE MET (RH
ABOVE THE 20 PERCENT RANGE) ALTHOUGH WINDS WOULD HAVE BEEN SUFFICIENT.
THERE WILL BE AN INCREASED FIRE DANGER DUE TO THE DRY WINDS THIS AFTERNOON.
WILL MAKE A REMARK TO THAT EFFECT ON THE FWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  45  70  42 /  30   0   0   0
KBPT  75  44  73  44 /  20   0   0   0
KAEX  74  40  72  36 /  20   0   0   0
KLFT  75  46  70  41 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 4 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

JS
Hazardous weather outlook, Mar 1, 8:00 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
800 AM CST THU MAR 1 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-021400-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
800 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GULF
OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE
FROM ALEXANDRIA TO LAFAYETTE. A MODERATE RISK FOR SEVERE
THUNDERSTORMS EAST OF ALEXANDRIA AND LAFAYETTE. A PACIFIC COLD
FRONT WITH A DRY LINE WILL BE MOVING INTO THE AREA THIS MORNING.
THIS FRONT SHOULD PASS THE EASTERN AREAS BY THIS AFTERNOON.

MENTION OF SEVERE THUNDERSTORMS IS IN THE FORECAST FOR ALL EXCEPT
LOWER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA WHERE THERE IS A
STRONG CAPPING INVERSION. TORNADOES ARE POSSIBLE AS WELL DUE TO
FAVORABLE SHEAR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

JS

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 9:29 AM CSTSevere Thunderstorm WarningLCHRapides13 min
Mar 1, 1:11 PM CSTLake Wind AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more5 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.